Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online
Ask a Urologist   »  

Rise in PSA after prostatectomy, taken Casodex

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 575 Questions
Rise in PSA after prostatectomy
I had surgery in March 2010, subsequently, my first PSA test in May 2010 was 0.1, the second in November 2010 was 0.2, and now the third in February 2011 is 0.3. My doctor recommended that I take Casodex 50mg. for three months and then take another PSA test, however, I am worried about the increase. Should I be? What other options do I have?
Posted Tue, 22 May 2012 in Urinary and Bladder Problems
Answered by Dr. Rajiv goel 10 hours later

You are certainly witnessing an increase in PSA and the possibilities are that you have a residual prostatic tissue, recurrence of the disease locally or metastases. Your PSA has been rising very slowly and I shall not recommend any active intervention at present.

However, I shall not advise you to start on Casodex as it shall surely normalize the PSA and we may miss the progression of disease. I shall suggest you to repeat PSA after 3 months and if it is still raising then you shall have to be investigated further with local examination, TRUS (Trans Rectal Ultrasonography of Prostate), liver function test, chest X-ray, bone scan.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor